Digestive Disorders / Gastroenterology Expert Forum
How much acetiminophen is too much?
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

How much acetiminophen is too much?


  I would like to know how much acetiminophen it takes to actually damage your liver.  I am a 37 year old female who rarely drinks (maybe twice a year) but I take alot of acetiminophen and have for years.  I had no idea that it could hurt your liver until a few months ago.  I have abdominal pain on the right side.  The doctor has tested me for gallbladder problems they were negative along with my LFT's.  I was extremely constipated ( he took a x-ray of the abdomen) and thought perhaps that was the cause of my pain. I take Darvocets which will cause constipation but I notice the pain more about 20 minutes after taking the Darvocets. Could this reallly be just because I have been constipated or could my liver be going out.? How much acetiminophen is too much?
Related Discussions
Avatar_n_tn

_
Dear WC,
If your liver tests are normal it is exceedingly unlikely that acetaminophen-induced liver disease is the cause for your symptoms.  It is appropriate, however, to state that acetaminophen can damage the liver and that acetaminophen-induced poisoning is a mode of suicide.  Dosage of acetaminophen should not exceed 4 g per day.  F
For those who take the drug chronuically, the dosage should not exceed 2.6 g/day.  Use of alcohol or other medications can cause toxicity (including liver damage) at lower dosages.  If you have any concerns regarding your use of this medication, you should discuss this issue with your physician.
This information is presented for educational purposes only.  Ask specific questions to your personal physician.
HFHSM.D.-rf
*keywords: acetaminophen, liver damage
0.2





Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank